MAUDE Adverse Event Report: ARTHREX, INC. DX FIBERTAK SUTURE ANCHOR, #1 FW & NDLS; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE

ARTHREX, INC. DX FIBERTAK SUTURE ANCHOR, #1 FW & NDLS; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Model Number DX FIBERTAK SUTURE ANCHOR, #1 FW & NDLS
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2022, it was reported by a sales representative via phone that an ar-8990 fibertak¿ dx suture anchor had an issue.During a lateral ankle reconstruction procedure, a brostrom repair on (b)(6) 2022, when the surgeon was trying to use the inserter to implant the anchor, the metal tip with the suture anchor broke off inside the patient, the metal tip was left inside the patient, and it was not confirmed if the anchor itself was left as well inside the patient.The surgeon did not retrieve the broken fragment, he was able to use another ar-8990 fibertak¿ dx suture anchor, a different lot number, to complete the surgery successfully with no further impact to the patient.On (b)(6) 2022, the same surgeon performed a revision surgery on the patient to remove the broken metal tip/piece from the patient, the surgery site itself from the previous surgery was left alone.This revision surgery was completed successfully, the metal tip was successfully removed and the patient is fine to date.

Brand Name
DX FIBERTAK SUTURE ANCHOR, #1 FW & NDLS
Common Device Name
FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15445707
Report Number1220246-2022-05493
Device Sequence Number18023049
Product Code MBI
UDI-Device Identifier00888867265004
UDI-Public00888867265004
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K172612
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDX FIBERTAK SUTURE ANCHOR, #1 FW & NDLS
Device Catalogue NumberAR-8990
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2022
Initial Report FDA Received Date09/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown